Alert archive / South Carolina / Lake Wind Advisories in 2021

Lake Wind Advisory 4, NWS Charleston, SC

April 1, 2021Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Apr 1, 2021, 7:35 AM EDT for Berkeley County, South Carolina. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2021, 7:35 AM EDT (11:35 UTC)
Expired
Apr 1, 2021, 1:17 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

844 
WWUS72 KCHS 011135
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
735 AM EDT Thu Apr 1 2021

SCZ045-011800-
/O.NEW.KCHS.LW.Y.0004.210401T1135Z-210401T1800Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
735 AM EDT Thu Apr 1 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON FOR
LAKE MOULTRIE...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 25 
  knots. Waves 1 to 2 feet.

* WHERE...Lake Moultrie.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong
winds and rough waves can overturn small craft.

&&

$$
1 follow-up statement
128 
WWUS72 KCHS 011717
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
117 PM EDT Thu Apr 1 2021

SCZ045-011830-
/O.CAN.KCHS.LW.Y.0004.000000T0000Z-210401T1800Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
117 PM EDT Thu Apr 1 2021

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...


$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 1, 4:20 AM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 1, 4:20 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
420 AM EDT Thu Apr 1 2021

.SYNOPSIS...
A strong cold front will shift offshore early this morning,
followed by dry and cool high pressure building across the
region through the weekend. Warmer conditions will then return
early through the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Over the early morning hours, a cold front will quickly move through
the area and should be comfortably offshore shortly after daybreak.
Ahead of the front, there could be light showers, mainly across the
coastal waters. Though, no accumulation is expected. Thereafter,
strong high pressure will build into the region and sunshine should
return by the afternoon as much drier air moves into the area. High
temperatures will be somewhat difficult to pin down as cold air
advection will persist across the region and we will see a much
cooler day. Highs should max out in the low to mid 60s. Strong CAA
will also enhance gusty northwest winds across the area. For most of
the day, expect gusts to be between 20-25 mph. A Lake Wind Advisory
for Lake Moultrie could be needed if winds are a tad stronger than
currently forecast.

Tonight: A quiet, cold and rainfree night is expected. Cold air
advection and clear skies will continue overnight, allowing
temperatures to fall into the low to mid 30s inland and upper 30s to
low 40s just along the coast. A Freeze Warning could be needed, but
as of now, confidence of a widespread freeze is too low. Winds will
likely be too strong and RH's too low for any frost formation.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Friday: Aloft, a high amplitude trough with a north-south axis will
shift off the Eastern Seaboard by late morning, favoring a dry
northwest flow pattern across the Southeast United States. At the
sfc, an expansive area of high pressure centered across the Ohio
River Valley will slowly shift east, eventually becoming centered
just north of the region late overnight. Cold air along the back
edge of the passing trough along with a light northerly sfc wind
along the leading edge of sfc high pressure will result in chilly
temps to start off the weekend. In general, highs will only reach
the low-mid 50s under sunny skies while low-lvl mixing also favors
wind gusts up to 15-20 mph late morning into the afternoon. Light
northerly/calming winds under clear skies will lead to a strong
radiational cooling setup overnight with temps approaching the
freezing mark away from the coast within a few hours of daybreak
Saturday. A Freeze Watch will likely be needed for inland counties.
A Frost Advisory is also not out of the question for locations
closer to the coast and across southern most areas in southeast
Georgia where sfc temps approach the mid 30s late.

Saturday and Sunday: Sfc high pressure will remain centered across
the Southeast United States late weekend and into early next week
while a northwest downsloping pattern persists aloft. The setup will
likely favor a dry but notable warming trend through the weekend
under sunny skies. In general, highs should peak into the low-mid
60s Saturday afternoon, then lower 70s Sunday afternoon. Saturday
night lows will be cooler (upper 30s inland to lower 40s near the
coast) with a strong radiational component in place under clear
skies.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A fairly quiet weather pattern will persist as dry high pressure
remains stretched across the Deep South and Southeast United States
through the middle of next week. A dry cold front will attempt to
approach from the north Sunday night, likely sliding offshore along
the eastern edge of high early Monday. A noticeable warming trend is
expected as mid/upper lvl ridging occurs just west of the area early
week, then slides across the Southeast United States by mid week. In
general, highs ranging in the mid 70s Monday should warm into the
upper 70s/lower 80s Tuesday, then low-mid 80s Wednesday and Thursday
as a southwest sfc wind develops well in advance of a low pressure
system and associated cold front approaching the area late week.
Overnight lows will show the same warming trend, dipping into the
mid/upper 40s Sunday night, then only into the upper 50s/lower 60s
by Wednesday and Thursday night.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Ahead of the cold front this morning, MVFR cigs are possible so
have mention in tempo groups for both KCHS and KSAV. After
daybreak, VFR should prevail. Gusty NW up to 25 knots will be
possible on Thursday afternoon, then up to 15 knots overnight.

Extended Aviation Outlook: VFR conditions will prevail at both CHS
and SAV terminals through early next week. Gusty northwest winds up
to around 15-20 kt are possible Friday afternoon.

&&

.MARINE...
Today and tonight: Early this morning, a cold front will approach
the waters and an enhanced pressure gradient, along with cold
air advection will elevate northwest winds and seas. Small
Craft Advisories will be in effect for all waters, including the
Charleston Harbor. Seas across the outer Georgia waters will be
5-7 ft. Elsewhere, seas will be 3-5 ft, except the Charleston
Harbor. While there could be a slight lull in the winds this
afternoon, SCA's will remain in effect through the
day/overnight.

Friday through Tuesday: Elevated winds/seas will persist across
local waters into Friday with cold air advection in place. Small
Craft Advisories will be ongoing for all waters with north-northwest
wind gusts peaking up to 25-30 kt and seas as high as 5-7 ft early
Friday morning. However, conditions should steadily improve late
Friday morning into Friday afternoon as high pressure centered west
of the region draws closer to the area. Winds/seas should fall below
small craft advisory levels across nearshore waters and the CHS
Harbor first, while lingering 6 ft seas prolong advisory conditions
across offshore Georgia waters into Friday evening. Tranquil
conditions are then expected late weekend and into early next week
with high pressure dominating the weather pattern.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until noon EDT Friday for AMZ330-352-354.
     Small Craft Advisory until 2 PM EDT Friday for AMZ350.
     Small Craft Advisory until 8 PM EDT Friday for AMZ374.

&&

NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...DPB
MARINE...DPB
Hazardous weather outlook, Apr 1, 3:50 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
350 AM EDT Thu Apr 1 2021

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-020800-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
350 AM EDT Thu Apr 1 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Frost/Freeze: Temperatures could drop to near freezing Thursday
night into Friday morning. A Frost Advisory or a Freeze Watch/Warning
could be needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Frost/Freeze: Temperatures could drop to near or below freezing
Friday night into Saturday morning. A Frost Advisory or a Freeze
Watch/Warning could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-020800-
Inland Berkeley-
350 AM EDT Thu Apr 1 2021

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Lake Winds: A Lake Wind Advisory could be required on Lake Moultrie
this afternoon as winds increase behind a strong cold front.

Frost/Freeze: Temperatures could drop to near freezing Thursday
night into Friday morning. A Frost Advisory or a Freeze Watch/Warning
could be needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Frost/Freeze: Temperatures could drop to near or below freezing
Friday night into Saturday morning. A Frost Advisory or a Freeze
Watch/Warning could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-020800-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
350 AM EDT Thu Apr 1 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:23 PM EDTAreal Flood AdvisoryCHSCharleston112 min
Mar 31, 8:23 PM EDTSpecial Marine WarningCHS112 min
Mar 31, 8:31 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton59 min
Mar 31, 8:45 PM EDTSpecial Marine WarningCHS90 min
Mar 31, 8:48 PM EDTSpecial Weather StatementCHSCharleston27 min
Mar 31, 9:13 PM EDTSpecial Weather StatementCHSCharleston32 min
Mar 31, 9:23 PM EDTSpecial Marine WarningCHS97 min
Mar 31, 10:13 PM EDTSpecial Marine WarningCHS40 min
Apr 1, 11:15 AM EDTRiver Flood WarningCHSHampton, Jasper21 days
Apr 1, 3:08 PM EDTFreeze WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton17 hr

Nearby

Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.